# SDR 99ZZZX105

- Difficulty date: August 12, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N123GJ
- Make and model: Cessna 172N
- Aircraft serial: 17270706
- Engine: Lyc O320H2AD
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Location: Nose
- Part time: 4,689 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE DOING NIGHT TOUCH-AND-GOES, PILOT REPORTED ENGINE BEGAN TO RUN ROUGH AND 'MISS' AT RPM'S GREATER THAN 1,700.  FURTHER INVESTIGATION SHOWED LARGE AMOUNTS OF METAL CONTAMINATION IN FILTERS AND SCREEN.  SOME FLAKES WERE AS MUCH AS .25 INCH IN DIAMETER.  ENGINE WAS REMOVED AND SENT BACK TO LYC FOR REPAIR.  OIL CHANGE AND AD 80-04-03R2 HAD BEEN ACCOMPLISHED 3.1 HRS EARLIER WITH NO CONTAMINATION FOUND AT THAT TIME.
